Hail, Yuma
- When
- June 22, 10:41 PM MST
- Where
- Yuma County, Yuma
- Measured
- 1 in hail
- Reported by
- Emergency Manager
- Coordinates
- 40.120, -102.720
Pea to quarter size hail reported by emergency manager.
Strong thunderstorms moved across northeast Colorado and southwest Nebraska during the late evening hours producing quarter size hail.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS GLD wrote it up.
Strong thunderstorms moved across northeast Colorado and southwest Nebraska during the late evening hours producing quarter size hail.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Goodland, KS wrote its last area forecast discussion before the first event at Jun 22, 9:56 PM MST, 45 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GOODLAND KS 1056 PM MDT SAT JUN 22 2013 .UPDATE... ISSUED AT 905 PM MDT SAT JUN 22 2013 UPDATED GRIDS AND ZONES FOR THE CANCELLATION OF TORNADO WATCH 346. TORNADO WATCH 347 CONTINUES UNTIL 06Z. UPDATE ISSUED AT 502 PM MDT SAT JUN 22 2013 UPDATED GRIDS AND ZONES FOR THE ISSUANCE OF TWO TORNADO WATCHES. TORNADO WATCH 346 TIL 05Z AND TORNADO WATCH 347 TIL 06Z. && .SHORT TERM...(THIS EVENING THROUGH SUNDAY) ISSUED AT 233 PM MDT SAT JUN 22 2013 AS OF 3 PM CDT...2 PM MDT...SKIES ACROSS THE TRI-STATE AREA WERE PARTLY CLOUDY. SMOKE FROM THE FIRES IN SOUTH CENTRAL COLORADO CONTINUE TO GIVE THE SKY A HAZY APPEARANCE AS WELL. TEMPERATURES RANGED FROM THE LOW TO MID 80S IN EAST COLORADO TO THE MID TO UPPER 90S IN GRAHAM AND NORTON COUNTIES. A SURFACE LOW PRESSURE SYSTEM WAS LOCATED DIRECTLY OVER THE TRI-STATE AREA IN THE VICINITY OF ATWOOD...ST FRANCIS...GOODLAND AND COLBY KANSAS. A CONVERGENT BOUNDARY WAS ALSO OBSERVED ON THE GLD WSR-88D RADAR. THE BOUNDARY WAS LOCATED ALONG A LINE FROM HERNDON TO COLBY TO RUSSELL SPRINGS TO TRIBUNE KANSAS. GUSTY SOUTH WINDS WERE OCCURRING TO THE EAST OF THIS BOUNDARY WHILE WINDS WEST OF THE BOUNDARY WERE VARIABLE IN DIRECTION DUE TO THE LOW PRESSURE SYSTEM. THUNDERSTORMS ARE EXPECTED TO DEVELOP ALONG THE CONVERGENT BOUNDARY THIS AFTERNOON AND ALSO IN THE HIGHER TERRAIN TO THE WEST. THE MOVEMENT OF THESE THUNDERSTORMS WILL BE TO THE NORTHEAST. ACCORDING TO SPC MESOANALYSIS...SURFACE CAPE OF 3000 TO 4000 J/KG...DCAPE OF 1600 TO 1800 J/KG...LIFTED INDICES OF -7 TO -9...LAPSE RATES OF 7 TO 8 C/KM...0-6 KM BULK SHEAR OF 30 TO 40 KTS AND LCL HEIGHTS GREATER THAN 2000 M AGL WOULD LEAD ONE TO BELIEVE THAT THE MAIN THREATS WITH THE STORMS TODAY WILL BE LARGE HAIL...POSSIBLY UP TO THE SIZE OF GOLFBALLS OR LARGER...AND DAMAGING WINDS. AN ISOLATED TORNADO CAN NOT BE RULED OUT ACROSS NORTHEAST COLORADO AND SOUTHWEST NEBRASKA WHERE SHEAR AND STORM RELATIVE HELICITY VALUES ARE HIGHER. FOR TONIGHT...STORMS SHOULD MOVE OUT OF THE AREA FOR THE MOST PART BY MIDNIGHT. THE COLD FRONT WILL BEGIN TO SLIDE BACK IN FROM THE NORTH WITH A FEW SHOWERS OR LINGERING THUNDERSTORMS POSSIBLE ALONG THE FRONT. LOW TEMPERATURES WILL BE SIMILAR TO LAST NIGHT WITH UPPER 50S TO NEAR 60 LIKELY IN EAST COLORADO AND 60S TO LOW 70S ELSEWHERE. FOR TOMORROW...A BETTER CHANCE FOR THUNDERSTORMS IS EXPECTED AS A STRONGER SHORTWAVE TROUGH MOVES IN FROM THE WEST SOUTHWEST. THUNDERSTORMS ARE EXPECTED TO DEVELOP ON THE TERRAIN TO THE WEST AND MOVE OFF THE TERRAIN AND INTO THE TRI-STATE AREA. A FEW ISOLATED STORMS ARE ALSO POSSIBLE ALONG ANOTHER CONVERGENT BOUNDARY OR DRYLINE THAT WILL SET UP TO THE WEST. WITH CAPE VALUES OF 2500 TO 3500 J/KG...LIFTED INDICES OF -5 TO -7...LAPSE RATES OF 7 TO 9 C/KM AND 0-6 KM BULK SHEAR VALUES OF 30 TO 40 KTS LEAD ONE TO EXPECT THAT THE MAIN THREATS WITH THESE STORMS WILL BE LARGE HAIL AND DAMAGING WINDS. THE ENVIRONMENT LOOKS A LITTLE LESS FAVORABLE TO THE NORTHWEST FOR WIDESPREAD SEVERE WEATHER...HOWEVER WITH THE BEST FORCING AND BETTER SHEAR SOME STORM ORGANIZATION INTO AN MCS IS EXPECTED. HIGH TEMPERATURES WILL BE SLIGHTLY COOLER WITH MID TO UPPER 80S ACROSS NORTHEAST COLORADO...NEAR 90 IN SOUTHWEST NEBRASKA AND LOW TO MID 90S ACROSS NORTHWEST KANSAS. FIRE WEATHER SHOULD NOT BE A PROBLEM FOR TOMORROW AS DRY AIR FROM THE SOUTHWEST SHOULD NOT FILTER IN...LEADING TO MINIMUM RELATIVE HUMIDITIES OF 20 TO 25 PERCENT. WINDS WILL NOT BE STRONG ENOUGH TO LEAD TO CRITICAL FIRE WEATHER CONDITIONS BEING MET. .LONG TERM...(SUNDAY NIGHT THROUGH SATURDAY) ISSUED AT 233 PM MDT SAT JUN 22 2013 SUNDAY NIGHT-TUESDAY...INITIAL CONCERNS FOR THE PERIOD WILL BE POTENTIAL ORGANIZED/SEVERE CONVECTION SUNDAY NIGHT FOLLOWED BY POTENTIAL FOR RED FLAG CONDITIONS ON MONDAY AND TUESDAY. SHORT WAVE TROUGH WILL MOVE OVER CWA DURING THE SUNDAY EVENING PERIOD AND WITH 1500-2500 J/KG CAPE AND WEAK CINH THINK PROBABILITY OF STORMS MOVING OFF HIGHER TERRAIN AND CONTINUING ACROSS AREA IS INCREASING...WITH 12Z CYCLE OF MODELS ALSO LEANING IN THIS DIRECTION. WITH FAIRLY CURVED HODOGRAPHS EXPECTED IN THE EVENING WOULD EXPECT STORMS TO POSE A DECENT SEVERE THREAT AND BE RATHER ORGANIZED WHICH MAKES ME THINK AN INCREASE IN PRECIP PROBABILITIES IS WARRANTED. OTHERWISE...DRYLINE WILL DEVELOP AND LIFT TO THE NORTH AND EAST OVER THE AREA ON MONDAY. CINH REMAINS FAIRLY STRONG AND WITH LACK OF LARGE SCALE SUPPORT NOT REALLY CONFIDENT THAT FRONTAL SCALE FORCING WOULD BE PERSISTENT ENOUGH TO ERODE CAP. HAVE INCLUDED A SMALL WINDOW OF 15-20 POPS TO ACCOUNT FOR A STRAY STORM OR TWO BUT DO NOT ANTICIPATE WIDESPREAD THUNDERSTORMS AT THIS POINT. TEMPERATURES WILL CLIMB BACK INTO THE UPPER 90S TO LOW 100S BOTH MONDAY AND TUESDAY WITH AFOREMENTIONED DRY LINE RESULTING IN HUMIDITIES FALLING TO LESS THAN 10 PERCENT IN SOME AREAS. WINDS ALSO APPEAR TO BE ON THE GUSTY SIDE...ESPECIALLY ON MONDAY WHICH BRINGS CONCERNS FOR POTENTIAL RED FLAG WARNING CONDITIONS. WHILE CONFIDENCE IN METEOROLOGICAL CONDITIONS APPROACHING WATCH THRESHOLDS...STATE OF FUELS REMAINS IN QUESTION. WITH POTENTIAL WETTING RAIN ON SUNDAY NIGHT...CONDITION OF FUELS IS TOO UNCERTAIN TO WARRANT A WATCH FOR MONDAY AT THIS TIME. IN THE EXTENDED (TUESDAY NIGHT-SATURDAY)...MEDIUM RANGE MODELS GENERALLY AGREE THAT STRONG H5 RIDGE WILL AMPLIFY THROUGH THE PERIOD...BUT DIFFERENCES BETWEEN MODELS WITH RESPECT TO PLACEMENT OF RIDGE AXIS DEVELOP PRETTY EARLY WITH GFS HAVING THE FARTHEST WEST SOLUTION OF AVAILABLE DATA. GEFS ENSEMBLES ALSO SHOWS THIS CLUSTERING OF SOLUTIONS AND FOR THE TIME BEING I THINK SIDING WITH ECMWF/GEM SOLUTIONS WARRANTED AT THIS POINT...ALTHOUGH UNCERTAINTY IS FAIRLY HIGH. WHILE THERE WILL BE A FEW SMALL CHANCES FOR STORMS DURING THE PERIOD...NOT ANTICIPATING ANYTHING WIDESPREAD WITH HOT AND GENERALLY DRY CONDITIONS PREVAILING. && .AVIATION...(FOR THE 06Z TAFS THROUGH 06Z SUNDAY NIGHT) ISSUED AT 1045 PM MDT SAT JUN 22 2013 CURRENT RADAR SHOWS STORMS CURRENTLY IMPACTING KMCK. THESE STORMS WILL MOVE THROUGH QUCIKLY BUT MORE STORMS WILL BE POSSIBLE INTO THE EARLY MORNING AS STORMS CONTINUE TO FIRE ON A BOUNDARY TO THE WEST. THIS BOUNDARY SHOULD MOVE THROUGH BEFORE 12Z SUNDAY WITH STORMS ENDING AT KCMK. VFR CONDTIONS SHOULD CONTINUE AT BOTH KMCK AND KGLD WITH EXCEPTION OF POSSIBLE MVFR UNDER STORMS NEAR KMCK. MORE STORMS WILL BE POSSIBLE SUNDAY EVENING AT BOTH SITES && .GLD WATCHES/WARNINGS/ADVISORIES... KS...NONE. CO...NONE. NE...NONE. && UPDATE...FS SHORT TERM...RRH LONG TERM...JRM AVIATION...FS
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GOODLAND KS 243 PM MDT SAT JUN 22 2013 COZ090>092-KSZ001>004-013>016-027>029-041-042-NEZ079>081-231715- YUMA-KIT CARSON-CHEYENNE CO-CHEYENNE KS-RAWLINS-DECATUR-NORTON- SHERMAN-THOMAS-SHERIDAN-GRAHAM-WALLACE-LOGAN-GOVE-GREELEY-WICHITA- DUNDY-HITCHCOCK-RED WILLOW- 243 PM MDT SAT JUN 22 2013 /343 PM CDT SAT JUN 22 2013/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR EXTREME SOUTHWEST NEBRASKA...NORTHWEST KANSAS AND EAST CENTRAL COLORADO. .DAY ONE...THIS AFTERNOON AND TONIGHT ISOLATED TO SCATTERED THUNDERSTORMS ARE EXPECTED THIS AFTERNOON THROUGH EVENING GENERALLY EAST OF A LINE FROM YUMA AND IDALIA COLORADO TO GOODLAND AND TRIBUNE KANSAS. A FEW STORMS MAY BECOME SEVERE WITH LARGE HAIL AND DAMAGING WINDS AS THE PRIMARY THREATS. THE COMBINATION OF VERY LOW HUMIDITY AND INCREASING SOUTHERLY WINDS LATE THIS AFTERNOON THROUGH EARLY EVENING WILL CREATE CRITICAL FIRE WEATHER CONDITIONS ACROSS WALLACE...GREELEY AND WICHITA COUNTIES. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY SUNDAY...STRONG TO SEVERE THUNDERSTORMS ARE POSSIBLE LATE SUNDAY AFTERNOON THROUGH NIGHT. LARGE HAIL AND DAMAGING WINDS APPEAR TO BE THE PRIMARY THREATS. FOR MONDAY AND TUESDAY...CRITICAL FIRE WEATHER CONDITIONS ARE POSSIBLE GENERALLY ALONG AND WEST OF A LINE FROM WRAY COLORADO TO GOODLAND AND LEOTI KANSAS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED THIS AFTERNOON AND TONIGHT.
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE GOODLAND KS
847 PM CDT SAT JUN 22 2013
COZ090-NEZ079-230230-
DUNDY-YUMA COUNTY-
747 PM MDT SAT JUN 22 2013
...THE NATIONAL WEATHER SERVICE IN GOODLAND HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY FOR YUMA COUNTY IN NORTHEAST COLORADO AND DUNDY
COUNTY IN SOUTHWEST NEBRASKA...
AT 744 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 10 MILES EAST OF CLARKVILLE...MOVING EAST AT 35
MPH.
LOCATIONS AND TIMES OF ARRIVAL INCLUDE...
RURAL YUMA COUNTY AT 800 PM MDT
PENNY TO NICKEL SIZE HAIL...AND WINDS TO 50 MPH ARE EXPECTED WITH
THIS STORM.
&&
LAT...LON 4044 10204 4036 10204 4035 10195 4018 10191
4016 10242 4044 10254 4045 10205
TIME...MOT...LOC 0147Z 253DEG 29KT 4038 10240
LOCKHARTPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GOODLAND KS
801 PM MDT SAT JUN 22 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0725 PM TSTM WND GST OAKLEY 39.13N 100.85W
06/22/2013 M70 MPH LOGAN KS MESONET
MESONET MEASURED 70 MPH WIND GUST
&&
ALWSPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE GOODLAND KS
909 PM MDT SAT JUN 22 2013
NEZ079-080-230400-
DUNDY-HITCHCOCK-
1009 PM CDT SAT JUN 22 2013
...THE NATIONAL WEATHER SERVICE IN GOODLAND HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY FOR DUNDY COUNTY IN SOUTHWEST NEBRASKA AND HITCHCOCK
COUNTY IN SOUTHWEST NEBRASKA...
AT 1008 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
A STRONG THUNDERSTORM 9 MILES NORTH OF MAX...MOVING EAST AT 25 MPH.
LOCATIONS AND TIMES OF ARRIVAL INCLUDE...
PALISADE BY 1055 PM CDT...
PENNY TO NICKEL SIZE HAIL...AND WINDS TO 50 MPH ARE EXPECTED WITH
THIS STORM.
&&
LAT...LON 4002 10085 4001 10168 4035 10164 4036 10162
4035 10098
TIME...MOT...LOC 0309Z 248DEG 23KT 4023 10145
LOCKHARTSPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE GOODLAND KS
1019 PM MDT SAT JUN 22 2013
COZ090-230500-
YUMA COUNTY-
1019 PM MDT SAT JUN 22 2013
...THE NATIONAL WEATHER SERVICE IN GOODLAND HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY FOR YUMA COUNTY IN NORTHEAST COLORADO...
AT 1015 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
A STRONG THUNDERSTORM NEAR LONE STAR...OR 8 MILES WEST OF
CLARKVILLE...MOVING NORTHEAST AT 25 MPH.
LOCATIONS AND TIMES OF ARRIVAL INCLUDE...
CLARKVILLE BY 1035 PM MDT...
PENNY TO NICKEL SIZE HAIL...AND WINDS TO 50 MPH ARE EXPECTED WITH
THIS STORM.
&&
LAT...LON 4044 10231 4013 10279 4014 10280 4035 10280
4036 10279 4044 10279 4044 10278
TIME...MOT...LOC 0419Z 232DEG 23KT 4035 10274
LOCKHARTPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GOODLAND KS
1108 PM MDT SAT JUN 22 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1100 PM HAIL 3 WNW MCCOOK 40.22N 100.66W
06/22/2013 M1.00 INCH RED WILLOW NE TRAINED SPOTTER
&&
JJMPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GOODLAND KS
1120 PM MDT SAT JUN 22 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1112 PM HAIL MCCOOK 40.20N 100.62W
06/22/2013 M1.00 INCH RED WILLOW NE PUBLIC
VIA SOCIAL MEDIA
&&
JJMThe Goodland radar (KGLD), 121 km away, was scanning. The volume nearest the first event began at 05:39 UTC.
1 hail. Local standard time, as filed.
Pea to quarter size hail reported by emergency manager.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Colorado in 2013Every state in 2013This day in weather historyWarnings in Colorado, June 2013
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 454179.